Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 184, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2016, 6:40 PM CDT for 4 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 6:40 PM CDT (23:40 UTC)
- Expired
- May 8, 2016, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:23 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 8, 3:23 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT SUN MAY 8 2016 .DISCUSSION... A LARGE-SCALE UPPER LOW CURRENTLY LOCATED OVER THE FOUR-CORNERS REGION WILL ROTATE EAST INTO THE PLAINS OVER THE NEXT 24 HOURS BEFORE LIFTING INTO THE GREAT LAKES REGION TUESDAY. FORCING FOR LIFT ASSOCIATED WITH THE SYSTEM HAS PRODUCED WEAK CONVECTION ACROSS NORTH AND CENTRAL TEXAS OVER THE PAST 12 HOURS OR SO. JUST WEST OF THE REGION...GOOD INSTABILITY ALONG A DRY LINE HAS LED TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. THIS CONVECTION WILL WORK ITS WAY EAST INTO THE WESTERN COUNTIES OF THE AREA LATER THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 148 HAS BEEN ISSUED FOR THIS PART OF THE STATE AND INCLUDES 8 OF THE WESTERN COUNTIES OF NORTH TEXAS. THE WATCH IS VALID UNTIL 9 PM....BUT THUNDERSTORMS WILL LIKELY PERSIST BEYOND THIS TIME AS THEY APPROACH THE INTERSTATE 35 CORRIDOR. THE CURRENT THINKING IS THAT THE STORMS WILL DECREASE IN INTENSITY THE FARTHER EAST YOU GO...DUE TO THE LOSS OF SURFACE HEATING AND LOWER LEVELS OF BOTH INSTABILITY AND SHEAR. STORMS MAY STILL BE STRONG AS THEY APPROACH COUNTIES ALONG THE I-35 CORRIDOR SO WE WILL STILL NEED TO KEEP AN EYE ON TRENDS DURING THE EVENING HOURS. MODEL GUIDANCE CONTINUES TO HINT AT ANOTHER ROUND OF SHOWERS AND STORMS OVERNIGHT TONIGHT AS THE UPPER LOW TRANSITIONS INTO MORE OF AN OPEN TROUGH...AND ITS AXIS SWINGS INTO WEST-CENTRAL TX. THESE STORMS HAVE A LOWER POTENTIAL OF REACHING SEVERE THRESHOLDS BUT COULD STILL BE STRONG WITH GUSTY WINDS AND SMALL HAIL. STORMS SHOULD LIFT NORTHEAST OF THE AREA DURING THE MORNING HOURS ON MONDAY. MONDAY AFTERNOON...IT APPEARS THAT THE DRYLINE WILL BE FORCED FARTHER EAST INTO THE AREA AS THE UPPER SYSTEM SHIFTS INTO THE PLAINS. FORCING FOR ASCENT WILL BE IN PLACE ACROSS MAINLY THE EASTERN HALF OF THE REGION MONDAY. THIS SHOULD SET THE STAGE FOR ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE CONVECTION...THIS TIME ACROSS THE EASTERN HALF OF THE REGION DURING THE AFTERNOON HOURS ON MONDAY. ACTIVITY WILL MOVE EAST OF THE REGION ALONG WITH THE UPPER LEVEL SYSTEM MONDAY NIGHT. THE PATTERN WILL REMAIN RATHER UNSETTLED FOR THE REST OF THE WEEK. UPPER LEVEL FORCING WILL NOT BE AS PREVALENT ACROSS THE AREA ON TUESDAY...BUT LINGERING MOISTURE AND INSTABILITY ALONG WITH ZONAL FLOW ALOFT WILL ALLOW FOR THE DEVELOPMENT OF ISOLATED STORMS...PRIMARILY ACROSS THE EASTERN AND SOUTHEASTERN COUNTIES. AN UPPER TROUGH WILL THEN TRANSLATE THE CENTRAL PLAINS ON WEDNESDAY...FORCING A WEAK COLD FRONT INTO THE AREA BY WEDNESDAY AFTERNOON. THIS WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE BRUNT OF THE UPPER LEVEL SUPPORT WILL BE NORTH OF THE REGION. HOWEVER...INSTABILITY IS PROGGED TO BE QUITE HIGH WITH FORECAST CAPE IN THE 3000 TO 4000 J/KG RANGE....WHICH SHOULD LEAD TO AT LEAST A LOCALIZED SEVERE WEATHER THREAT. CONVECTION WILL BE LIMITED TO MAINLY THE SOUTHERN COUNTIES ON THURSDAY AS THE FRONT SHIFTS SLOWLY SOUTH. A LULL IN ACTIVITY IS EXPECTED LATE THURSDAY INTO FRIDAY AS DRIER AIR FILLS IN BEHIND THE FRONT AND WEAK RIDGING DEVELOPS OVERHEAD. A NORTHWEST FLOW ALOFT REGIME IS EXPECTED TO DEVELOP LATE FRIDAY...WHICH SHOULD BRING ANOTHER FRONT SOUTH OF THE RED RIVER ON SATURDAY. THIS FRONT WILL PROVIDE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. THE PATTERN BECOMES MORE ZONAL AGAIN ON SUNDAY...BUT A WEAK DISTURBANCE WILL PROVIDE AT LEAST A CHANCE OF SHOWERS AND STORMS ACROSS THE AREA. MODELS THEN INDICATE ANOTHER LARGE SCALE TROUGH DEVELOPING ACROSS THE WESTERN CONUS EARLY NEXT WEEK...WHICH SHOULD KEEP THE ACTIVE WEATHER PATTER GOING EVEN BEYOND THE EXTENDED PORTION OF THE FORECAST. 30 && .AVIATION... /ISSUED 111 PM CDT SUN MAY 8 2016/ /18Z TAFS/ A POTENT UPPER LEVEL STORM SYSTEM OVER THE ROCKIES WILL DELIVER AT LEAST 3 DISTINCT OPPORTUNITIES FOR THUNDERSTORMS AND CIG/VIS REDUCTIONS OVER NORTH CENTRAL TEXAS THROUGH 00Z MONDAY EVENING. AN INITIAL SURGE OF LIFT AND MOISTURE AHEAD OF THE MAIN SYSTEM HAS PROMOTED EXTENSIVE MVFR CLOUD COVER AND SCATTERED SHOWERS AT ALL TAF SITES THIS MORNING. THIS SHIELD OF CLOUDS IS MOVING EASTWARD AND SLOWLY LIFTING...HOWEVER...AND SHOULD LEAD TO SCT-BKN VFR CONDITIONS BY 20-21Z. MOST OF THE -RA SHOULD EXIT THE DFW-AREA TAF SITES BY 20Z...FOLLOWED BY KACT AFTER 21Z. NEXT ROUND OF SCATTERED CONVECTION SHOULD BEGIN DEVELOPING NEAR KSJT AND KABI...AND MOVE INTO THE I-35 CORRIDOR AFTER 00Z TIMEFRAME. WAS CONFIDENT ENOUGH ABOUT THUNDER AT KDFW...OTHER METROPLEX SITES AND WACO TO MENTION IN THE 01-04Z TIMEFRAME...THOUGH STORMS SHOULD BE BELOW SEVERE LIMITS. THIS ACTIVITY SHOULD DIMINISH BY 04Z...BUT A SECOND ROUND OF STORMS WILL LIKELY MOVE INTO THE SAME AREAS BETWEEN 09-13Z MONDAY. EXPECT MVFR CIGS TO BE PREVALENT IN ALL AREAS AFTER 05Z...WITH OCCASIONAL IFR CONDITIONS POSSIBLE IN THE VICINITY OF THE TSRA. A FINAL ROUND OF CONVECTION IS POSSIBLE LATER MONDAY MORNING ALONG THE I-35 CORRIDOR AND AREAS TO THE EAST...BUT EXPECT ANY THUNDER IN THE KDFW OR WACO AREAS TO BE OVER BY 19Z...WITH VFR CONDITIONS PREVAILING. A DEEPENING SURFACE TROUGH OVER WEST TEXAS WILL ENHANCE THE ALREADY TIGHT PRESSURE GRADIENT OVER NORTH CENTRAL TEXAS TODAY AND TONIGHT. THIS WILL MAINTAIN THE SOUTHERLY 15-25KT FLOW THAT EXISTS AT ALL SITES. BRADSHAW && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 66 84 67 91 70 / 60 40 10 10 20 WACO 67 85 68 91 68 / 40 30 10 20 20 PARIS 63 78 68 85 69 / 50 60 30 20 20 DENTON 63 84 64 90 69 / 60 40 10 5 20 MCKINNEY 66 82 66 88 69 / 60 50 20 10 20 DALLAS 66 83 68 90 71 / 60 40 10 10 20 TERRELL 67 81 68 88 70 / 50 50 20 20 20 CORSICANA 67 83 69 89 70 / 40 40 20 20 20 TEMPLE 67 85 69 91 69 / 30 20 10 20 20 MINERAL WELLS 64 89 61 92 67 / 60 30 10 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 8, 2:56 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CDT SUN MAY 8 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 256 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FAR WESTERN COUNTIES OF NORTH CENTRAL TEXAS LATE THIS AFTERNOON...AND DRIFT EASTWARD INTO THE INTERSTATE 35 CORRIDOR BY MID TO LATE EVENING. INITIALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WEST OF A BOWIE TO LAMPASAS LINE. BY NIGHTFALL...THE SEVERE WEATHER THREAT WILL HAVE DIMINISHED. ANOTHER ROUND OF SCATTERED STORMS MAY DEVELOP OVER WESTERN NORTH CENTRAL TEXAS WELL AFTER MIDNIGHT...LINGERING ALONG THE INTERSTATE 35 CORRIDOR INTO THE DAYBREAK HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA MONDAY MORNING...WITH LIGHTNING THE PRIMARY THREAT. IF SKIES CAN CLEAR BY MIDDAY AND THE DRYLINE CAN ADVANCE EASTWARD SUFFICIENTLY...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND EAST OF INTERSTATE 35 AFTER NOON. THERE WILL BE SUBSTANTIAL SHEAR AND INSTABILITY IN THE ATMOSPHERE BY THIS POINT...AND A RISK OF LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO WILL EXIST ACROSS EASTERN NORTH TEXAS THROUGH THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE WEDNESDAY AFTERNOON AND EVENING...WITH LARGE HAIL BEING THE PRIMARY THREAT. THUNDERSTORM CHANCES WILL RETURN TO NORTH AND CENTRAL TEXAS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING FOR AREAS WEST OF INTERSTATE 35...AND AGAIN MONDAY AFTERNOON FOR AREAS EAST OF INTERSTATE 35. BRADSHAW
In the hours before
Special weather statement, May 8, 5:42 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT SUN MAY 8 2016
TXZ100-115-082345-
STEPHENS TX-YOUNG TX-
542 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YOUNG AND NORTHERN
STEPHENS COUNTIES UNTIL 645 PM CDT...
AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRYSTAL FALLS...OR 14 MILES NORTH OF BRECKENRIDGE...MOVING NORTHEAST AT
45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAHAM...CRYSTAL FALLS AND NEWCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3295 9910 3296 9895 3312 9895 3332 9842
3295 9843 3295 9857 3288 9857 3278 9910
TIME...MOT...LOC 2242Z 235DEG 39KT 3297 9892
STALLEYSpecial weather statement, May 8, 6:31 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT SUN MAY 8 2016
TXZ101-090030-
JACK TX-
631 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR JACK COUNTY UNTIL 730 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAHAM...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSBORO...BRYSON AND NEWPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3344 9798 3343 9792 3319 9792 3301 9842
3339 9842 3347 9819 3347 9798
TIME...MOT...LOC 2331Z 237DEG 29KT 3315 9851
STALLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 5:42 PM CDT | Special Weather Statement | FWD | Young | 63 min |
| May 8, 5:50 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 55 min |
| May 8, 6:31 PM CDT | Special Weather Statement | FWD | Jack | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.